Is possible to overdose on Suboxone?
Suboxone is an opioid addiction therapy that contains buprenorphine and naloxone.
Suboxone can, in fact, be overdosed. However, because buprenorphine has a ceiling effect and naloxone prevents misuse, overdosage is uncommon if Suboxone is taken as prescribed by your doctor.
Overdosage is particularly common in persons who have never taken opioids before, in the elderly, and in those who combine Suboxone with alcohol, benzodiazepines, or other substances.
Suboxone overdose symptoms are similar to those of other opioid overdoses, and medical help should be sought immediately. If available, naloxone should be used.
Suboxone is an opioid addiction therapy that contains buprenorphine and naloxone. It's normally taken only once each day. Because injecting Suboxone may cause users to experience uncomfortable withdrawal symptoms because naloxone will bind to opioid receptors instead of buprenorphine, the naloxone component is included to discourage misuse of Suboxone and to limit the risk of overdose
Because buprenorphine is a partial opioid agonist, it does not fully activate opioid receptors (such as oxycodone, heroin or methadone). This creates a ceiling or maximum impact, meaning that even if you take additional buprenorphine, the effects will not rise.
Buprenorphine satisfies the brain's desire for opioids without providing the "high" associated with other full opioids when used to treat opioid addiction. Overdose can happen if Suboxone is used by people who aren't used to using opioids, or if Suboxone is mixed with other medications, or if Suboxone is taken by elderly people. Important:
Suboxone 2mg sublingual dose has been associated with death in people who have never used opiates previously.
In those who are also using Suboxone or other buprenorphine-containing drugs, benzodiazepines and other CNS depressants increase the risk of adverse effects such breathing difficulties and overdosage.
Due to possible impaired liver, kidney, or cardiac function, or the existence of other medical disorders that affect the effects of Suboxone, those over the age of 65 are more at risk of Suboxone overdosage.
What medications interact with Suboxone and increase the risk of overdosing?
Suboxone interacts with the following medicines, thereby increasing the risk of overdosing:
Benzodiazepines are a class of drugs that are used to treat anxiety and (eg, clonazepam, diazepam, or lorazepam)
Contraceptives based on hormones
Heroin and hydroxycodone, for example, are opiates.
Other epilepsy medications, such as phenobarbital
Cannabinoids produced synthetically.
Overdosing on Suboxone can cause a variety of symptoms.
Symptoms are comparable to those of an opioid overdose and may include:
The discomfort in your stomach
Anxiety, impatience, and mood fluctuations are some of the most common symptoms of depression.
Having a drugged or drunken appearance
Breathing that is slowed or shallow
Having trouble focusing or remembering things
vomiting and nausea
Heart rate is slowing.